Alert archive / Washington / Small Craft Advisories in 2021
Small Craft Advisory 121, NWS Seattle, WA
NWS Seattle, WA issued this small craft advisory at Jun 10, 2021, 3:14 AM PDT. It took effect at Jun 10, 2021, 11:00 AM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2021, 3:14 AM PDT (10:14 UTC)
- In effect from
- Jun 10, 2021, 11:00 AM PDT
- Expired
- Jun 10, 2021, 5:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
907 WHUS76 KSEW 101014 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 314 AM PDT Thu Jun 10 2021 PZZ170-173-176-101815- /O.UPG.KSEW.GL.A.0030.210611T0600Z-210611T2100Z/ /O.NEW.KSEW.GL.W.0040.210611T0600Z-210611T2100Z/ /O.NEW.KSEW.SC.Y.0122.210611T2100Z-210612T0000Z/ Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 314 AM PDT Thu Jun 10 2021 ...GALE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 2 PM PDT FRIDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM TO 5 PM PDT FRIDAY... * WHAT...For the Gale Warning, southeast winds 25 to 35 kt and seas 10 to 15 ft at 13 seconds. For the Small Craft Advisory, south winds 15 to 25 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 10 to 60 nm. * WHEN...For the Gale Warning, from 11 PM this evening to 2 PM PDT Friday. For the Small Craft Advisory, from 2 PM to 5 PM PDT Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ135-101815- /O.NEW.KSEW.SC.Y.0121.210610T1800Z-210611T0000Z/ Puget Sound and Hood Canal- 314 AM PDT Thu Jun 10 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM PDT THIS AFTERNOON... * WHAT...Southwest wind 15 to 25 kt. * WHERE...Puget Sound and Hood Canal. * WHEN...From 11 AM this morning to 5 PM PDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ130-131-101815- /O.NEW.KSEW.SC.Y.0122.210611T1200Z-210611T2100Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- Central U.S. Waters Strait Of Juan De Fuca- 314 AM PDT Thu Jun 10 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 2 PM PDT FRIDAY... * WHAT...East winds 15 to 25 kt. * WHERE...West Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...From 5 AM to 2 PM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ132-101815- /O.NEW.KSEW.SC.Y.0122.210611T1200Z-210612T0000Z/ East Entrance U.S. Waters Strait Of Juan De Fuca- 314 AM PDT Thu Jun 10 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 5 PM PDT FRIDAY... * WHAT...Southeast winds 15 to 25 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...From 5 AM to 5 PM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-101815- /O.NEW.KSEW.SC.Y.0122.210611T1500Z-210612T0200Z/ Northern Inland Waters Including The San Juan Islands- 314 AM PDT Thu Jun 10 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 7 PM PDT FRIDAY... * WHAT...Southeast winds 15 to 25 kt. * WHERE...Northern Inland Waters Including The San Juan Islands. * WHEN...From 8 AM to 7 PM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ150-153-156-101815- /O.NEW.KSEW.SC.Y.0122.210611T0600Z-210612T0000Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- 314 AM PDT Thu Jun 10 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 5 PM PDT FRIDAY... * WHAT...Southeast winds 15 to 25 kt and seas 9 to 14 ft at 10 seconds. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 10 nm. * WHEN...From 11 PM this evening to 5 PM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
2 follow-up statements
725 WHUS76 KSEW 101554 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 854 AM PDT Thu Jun 10 2021 PZZ170-173-176-110000- /O.CON.KSEW.GL.W.0040.210611T0600Z-210611T2100Z/ /O.CON.KSEW.SC.Y.0122.210611T2100Z-210612T0000Z/ Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 854 AM PDT Thu Jun 10 2021 ...GALE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 2 PM PDT FRIDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM TO 5 PM PDT FRIDAY... * WHAT...For the Gale Warning, southeast winds 25 to 35 kt and seas 10 to 15 ft at 13 seconds. For the Small Craft Advisory, south winds 15 to 25 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 10 to 60 nm. * WHEN...For the Gale Warning, from 11 PM this evening to 2 PM PDT Friday. For the Small Craft Advisory, from 2 PM to 5 PM PDT Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ135-110000- /O.CON.KSEW.SC.Y.0121.210610T1800Z-210611T0000Z/ Puget Sound and Hood Canal- 854 AM PDT Thu Jun 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WHAT...Southwest wind 15 to 25 kt. * WHERE...Puget Sound and Hood Canal. * WHEN...From 11 AM this morning to 5 PM PDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ130-131-110000- /O.CON.KSEW.SC.Y.0122.210611T1200Z-210611T2100Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- Central U.S. Waters Strait Of Juan De Fuca- 854 AM PDT Thu Jun 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 2 PM PDT FRIDAY... * WHAT...East winds 15 to 25 kt. * WHERE...West Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...From 5 AM to 2 PM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ132-110000- /O.CON.KSEW.SC.Y.0122.210611T1200Z-210612T0000Z/ East Entrance U.S. Waters Strait Of Juan De Fuca- 854 AM PDT Thu Jun 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 5 PM PDT FRIDAY... * WHAT...Southeast winds 15 to 25 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...From 5 AM to 5 PM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-110000- /O.CON.KSEW.SC.Y.0122.210611T1500Z-210612T0200Z/ Northern Inland Waters Including The San Juan Islands- 854 AM PDT Thu Jun 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 7 PM PDT FRIDAY... * WHAT...Southeast winds 15 to 25 kt. * WHERE...Northern Inland Waters Including The San Juan Islands. * WHEN...From 8 AM to 7 PM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ150-153-156-110000- /O.CON.KSEW.SC.Y.0122.210611T0600Z-210612T0000Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- 854 AM PDT Thu Jun 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM PDT FRIDAY... * WHAT...Southeast winds 15 to 25 kt and seas 9 to 14 ft at 10 seconds. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 10 nm. * WHEN...From 11 PM this evening to 5 PM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
065 WHUS76 KSEW 102132 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 232 PM PDT Thu Jun 10 2021 PZZ170-173-176-110545- /O.CON.KSEW.GL.W.0040.210611T0600Z-210611T2100Z/ /O.CON.KSEW.SC.Y.0122.210611T2100Z-210612T0000Z/ Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 232 PM PDT Thu Jun 10 2021 ...GALE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 2 PM PDT FRIDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM TO 5 PM PDT FRIDAY... * WHAT...For the Gale Warning, southeast winds 25 to 35 kt and seas 10 to 15 ft at 13 seconds. For the Small Craft Advisory, south winds 15 to 25 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 10 to 60 nm. * WHEN...For the Gale Warning, from 11 PM this evening to 2 PM PDT Friday. For the Small Craft Advisory, from 2 PM to 5 PM PDT Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ135-110000- /O.CON.KSEW.SC.Y.0121.000000T0000Z-210611T0000Z/ Puget Sound and Hood Canal- 232 PM PDT Thu Jun 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WHAT...Southwest wind 15 to 25 kt. * WHERE...Puget Sound and Hood Canal. * WHEN...From 11 AM this morning to 5 PM PDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ130-131-110545- /O.CON.KSEW.SC.Y.0122.210611T1200Z-210611T2100Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- Central U.S. Waters Strait Of Juan De Fuca- 232 PM PDT Thu Jun 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 2 PM PDT FRIDAY... * WHAT...East winds 15 to 25 kt. * WHERE...West Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...From 5 AM to 2 PM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ132-110545- /O.CON.KSEW.SC.Y.0122.210611T1200Z-210612T0000Z/ East Entrance U.S. Waters Strait Of Juan De Fuca- 232 PM PDT Thu Jun 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 5 PM PDT FRIDAY... * WHAT...Southeast winds 15 to 25 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...From 5 AM to 5 PM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-110545- /O.CON.KSEW.SC.Y.0122.210611T1500Z-210612T0200Z/ Northern Inland Waters Including The San Juan Islands- 232 PM PDT Thu Jun 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 7 PM PDT FRIDAY... * WHAT...Southeast winds 15 to 25 kt. * WHERE...Northern Inland Waters Including The San Juan Islands. * WHEN...From 8 AM to 7 PM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ150-153-156-110545- /O.CON.KSEW.SC.Y.0122.210611T0600Z-210612T0000Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- 232 PM PDT Thu Jun 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM PDT FRIDAY... * WHAT...Southeast winds 15 to 25 kt and seas 9 to 14 ft at 10 seconds. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 10 nm. * WHEN...From 11 PM this evening to 5 PM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Jun 9, 8:41 PM PDT, 6 hours 33 minutes earlier.
Area forecast discussion, Jun 9, 8:41 PM PDT, 6 hours 33 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
841 PM PDT Wed Jun 9 2021
.UPDATE...The forecast is largely on track this evening. Only made
minor tweaks to the POPs based on current radar imagery.
The persistent upper level low just off the Western US Coast will
weaken and begin to move inland overnight tonight and into early
Thursday morning. As this occurs, shower activity will wind down
inland, but will likely develop some offshore. Showers will
increase in coverage slightly through the day on Thursday before a
more organized area of rain approaches Thursday night.
Previous discussion contains more detail below, with an updated
aviation section.
Kovacik
&&
.PREV DISCUSSION... /issued 343 PM PDT Wed Jun 9 2021/
.SYNOPSIS...An overall unsettled weather pattern will continue
over the next 7 days as longer wave troughing continues off the
West Coast of the US. Scattered showers today and tomorrow will
give way to a more organized frontal system on Friday, bringing
with it a period of more widespread rain to the area. Conditions
will dry out briefly on Saturday before a more anomalous front,
with more tropical origin, brings more rain to the area for Sunday
and Monday. Conditions may become muggier than usual during this
time period, with a return to more typical conditions towards the
middle of next week.
&&
.SHORT TERM /TONIGHT THROUGH SATURDAY/...Water vapor imagery this
afternoon continues to show rather extensive troughing along the
Western US Coast, with another compact shorter-wave trough
upstream to the SE of the eastern Aleutian Islands and S of the
Gulf of Alaska. Downstream from the more extensive troughing over
the West Coast resides a fairly strong ridge of high pressure
over the Central CONUS, with center located near the Big Bend of
Texas and Northern Mexico. Near the surface, a weak trough of low
pressure was noted just offshore the Pacific Northwest, with
another trough east of the Cascade crest. Extensive high pressure
resides over much of Canada east of BC, with perhaps the most
notable frontal boundary over the Northern Plains/Upper MS Valley
and through the Great Lakes.
Focusing more locally, MRMS radar imagery this afternoon shows
widely scattered showers mainly west of Puget Sound over the
Olympic Peninsula, with more isolated activity near the Cascades.
This activity is expected to maintain itself into the early-mid
evening hours, with greatest coverage expected to continue to be
mostly confined to the Peninsula. Abundant daytime heating
working in tandem with sufficient larger scale ascent from the
extensive upper level troughing near the Coast has resulted in
MUCAPE values of between 250-500J/kg along with lower level lapse
rates in excess of 8C/km. This will make for the possibility of
a thunderstorm or two this afternoon and evening, with the best
chance coinciding with the more widely scattered shower activity
over the Peninsula. Shower coverage will then decrease slowly
through the evening hours, with the thunderstorm threat rapidly
diminishing towards sunset with the loss of sufficient heating. A
period of clearing and generally dry conditions is then expected
during the first portion of the overnight period.
By daybreak on Thursday, more cloud cover will be likely over most
areas as compared to the previous few days, and a few light
showers/drizzle may develop around portions of Puget Sound/King
and Snohomish Counties around the morning commute. Clouds are
expected to scatter Thursday afternoon, with a few showers hanging
around-although much less coverage appears plausible as compared
to today as the influence of the persistent trough diminishes.
Despite the potential for a drier day, a glance just upstream
reveals an organized Pacific frontal boundary enroute.
By Thursday night, the previously mentioned Aleutian/Gulf of
Alaska compact shortwave trough will have deepened and pushed
closer to the region, carrying with it the organized frontal
boundary in the lower levels. The front will likely reach the
Coast near or slightly before sunrise Friday morning, pushing
across the Olympic Peninsula and into Puget Sound Friday morning
before then breaking up some as it continues east into the
afternoon. Numerous showers are currently anticipated in the wake
of the front. Will then see shower activity gradually diminish
into Saturday before the next interesting system begins to
approach the area from the south at the beginning of the long
term.
Kovacik
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...The upper level pattern
to start the long term forecast period will feature a high
amplitude long wave trough off the West Coast of the US, with
fairly high amplitude ridging over the central CONUS. Upstream
from these features is the indication of an omega blocking pattern
over the Pacific as high pressure builds north from the Hawaiian
Islands towards the Aleutian Islands and another area of closed
low pressure resides on its upstream side. Of interest to the
Pacific Northwest in this pattern will be the anomalously moist
frontal system that will push across the area Saturday night into
Sunday. Model guidance is in good agreement at present time that
the source of the moisture will stem from the more tropical
latitudes of the Pacific, with indication of PW values increasing
to near 1.5 inches (and mixing ratio values near 11-12g/kg) as the
front moves across the area. This is likely to result in moderate
to heavy rain across a good portion of the area through Sunday
morning.
With the upper level pattern locked in due to the omega block,
there could be another round of deep, relatively tropical,
moisture pushing into the area for Monday. Model guidance is also
suggestive of dewpoints creeping into the upper 50s-lower 60s
during this time period, which would make for rather muggy
conditions by Pacific Northwest standards. The pattern looks to
finally begin to break down rather quickly into Tuesday, which
should allow for the return of scattered showers and more typical
June conditions.
Kovacik
&&
.AVIATION...Southwest flow aloft will become westerly overnight as
an upper trough offshore dissipates. The air mass will remain
modestly unstable until around sunset with scattered showers
mainly over the higher terrain. VFR conditions are expected to
continue through this evening. As the air mass stabilizes
overnight, there is the possibility of a few pockets of MVFR
ceilings to develop by around daybreak on Thursday.
KSEA...VFR tonight. Surface winds W-SW less than 10 knots
becoming light N-NW for a period this evening. Wind becoming S-SW
after 09Z and continuing through the day on Thursday. 33
&&
.MARINE...Light onshore flow today continuing into Thursday as a
weak surface ridge remains over the coastal waters with lower
pressure east of the Cascades. A fairly vigorous frontal system for
mid June will move through the area Thursday night and Friday with
another front expected over the weekend. A gale watch remains in
effect for the outer coastal waters for the front Thursday night and
Friday and as that draws closer additional small craft advisories
will be added for adjacent waters. Winds with the frontal system
over the weekend are expected to be weaker, but could approach
advisory levels for portions of the coastal waters on Sunday. 27
&&
.HYDROLOGY...The daily hydrology discussion has ended until the
start of the next rainy season; it will only be updated as needed
until then.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Gale Watch from Thursday evening through Friday afternoon for
Coastal Waters From Cape Flattery To James Island 10 To 60
Nm-Coastal Waters From James Island To Point Grenville 10
To 60 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater 10 To 60 Nm.
&&
www.weather.gov/seattleThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 3:14 AM PDT | Gale Warning | SEW | 35 hr | |
| Jun 10, 3:14 AM PDT | Small Craft Advisory | SEW | 48 hr |
Nearby
Small Craft Advisories in Washington, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.